MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 7 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 7 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151640708
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a knee surgical procedure, a difficulty was identified in the use of the implant.The implant was opened, but presented incompatibility at the time of implantation.Both the doctor and the instrumentalist followed all the technical criteria for selecting the appropriate size.During the procedure, a slight prominence was observed in the implant, which compromised its proper implantation and generated difficulties in use.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information received, ¿during a knee surgical procedure performed on (b)(6) 2025, a difficulty was identified in the use of the implant * ¿ attune ps fb insrt sz 7 8mm, lot.The implant was opened but presented incompatibility at the time of implantation.Both the doctor and the instrumentaler followed all the technical criteria for selecting the appropriate size.During the procedure, a slight prominence was observed in the implant, which compromised its proper implantation and generated difficulties in use.¿ the product returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual inspection revealed that the attune ps fb insert size 7 8mm exhibited signs of delamination in one of the posterior grooves.Additionally, scratches and slight deformation were observed on the tab of the central locking mechanism and its surrounding area, which is consistent with signs of implantation attempts.The attune knee system surgical technique (dsus/jrc/0316/1437 rev.K) advises on pages 79-80, ¿for fixed bearing tibial components, angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position an impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor.¿ following these steps will successfully locking the insert into the base as intended.The observed damaged condition could suggests that the posterior grooves on the underside of the tibial insert were not properly aligned with the undercut locking features of the tibial base.This would contribute to the difficulty/inability to mate the insert with the tibial component following multiple insertion attempts.A manufacturing record evaluation was performed for the finished device [p/n: 151640708 / lot: m4517k] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 7 8mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device [p/n: 151640708 / lot: m4517k] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review a manufacturing record evaluation was performed for the finished device [p/n: 151640708 / lot: m4517k] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary during a knee surgical procedure performed on (b)(6) 2025, a difficulty was identified in the use of the implant * ¿ attune ps fb insrt sz 7 8mm, lot * the implant was opened, but presented incompatibility at the time of implantation.Both the doctor and the instrumentaler followed all the technical criteria for selecting the appropriate size.During the procedure, a slight prominence was observed in the implant, which compromised its proper implantation and generated difficulties in use.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment source file - reclamação de produto- vertical mg- análise técnica solicitada implante attune ps fb (lote m4517k) the photographs attached were reviewed, and no damage is seen on the surface of the insert.However, they do not display the entire locking surface and the sections that are visible do not exhibit any defects that might suggest a difficulty/inability to assemble mating devices.Therefore, reported allegation is not confirmed.A search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the attune ps fb insrt sz 7 8mm would not have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.

Brand Name
ATTUNE PS FB INSRT SZ 7 8MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22699542
Report Number1818910-2025-13575
Device Sequence Number18362481
Product Code JWH
UDI-Device Identifier10603295050230
UDI-Public(01)10603295050230(17)280831(10)M4517K
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151640708
Device Lot NumberM4517K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer08/06/2025
09/10/2025
01/06/2026
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date08/07/2025
09/11/2025
01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale